Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 67, NWS Lincoln, IL

October 31, 2009Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Oct 31, 2009, 8:56 AM CDT for Clay County, Richland County, Illinois. It took effect at Oct 31, 2009, 9:15 AM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Oct 31, 2009, 8:56 AM CDT (13:56 UTC)
In effect from
Oct 31, 2009, 9:15 AM CDT
Expired
Nov 4, 2009, 9:55 AM CST
In force
4 days
Issued by
NWS Lincoln, IL
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 72 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.24 ft at Nov 2, 2009, 10:00 PM CST.

actionminormoderate10152010/3111/0111/0211/0311/0411/05
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 311356
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
856 AM CDT SAT OCT 31 2009

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

&&

ILC025-159-010356-
/O.NEW.KILX.FL.W.0067.091031T1415Z-091105T0700Z/
/CLAI2.1.ER.091031T1415Z.091102T0600Z.091105T0100Z.NO/
856 AM CDT SAT OCT 31 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE WABASH RIVER NEAR CLAY CITY.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 8 AM SATURDAY THE STAGE WAS 15.6 FEET. 
* FLOOD STAGE IS 16 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 20 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* IMPACT...AT 22 FEET...THE ROAD 1 MILE EAST OF THE GAGE IS FLOODED.

&&

                  FLD  OBSERVED         FORECAST 6 AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

LITTLE WABASH RIVER
 CLAY CITY         16  15.6 SAT 8 AM    19.3   20.0   19.4

$$

07
8 follow-up statements
000 
WGUS83 KILX 010149
FLSILX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
849 PM CDT SAT OCT 31 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES. 

.RISES WILL CONTINUE ON THE LITTLE WABASH RIVER FOR ANOTHER DAY
OR SO...BEFORE THE RIVER CRESTS EARLY MONDAY MORNING.

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&
ILC025-159-011549-
/O.EXT.KILX.FL.W.0067.000000T0000Z-091104T1500Z/
/CLAI2.1.ER.091031T1424Z.091102T0000Z.091104T0900Z.NO/
849 PM CDT SAT OCT 31 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  745 PM SATURDAY THE STAGE WAS 17.7 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.1 FEET BY 
  EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  WEDNESDAY MORNING.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&
                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

LITTLE WABASH RIVER
 CLAY CITY         16  17.7 SAT 8 PM    18.6   19.1   18.3

$$
GEELHART
000 
WGUS83 KILX 011504
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
904 AM CST SUN NOV 01 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC025-159-020504-
/O.EXT.KILX.FL.W.0067.000000T0000Z-091104T1200Z/
/CLAI2.1.ER.091031T1424Z.091102T0600Z.091104T0600Z.NO/
904 AM CST SUN NOV 01 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8 AM SUNDAY THE STAGE WAS 18.1 FEET. 
* FLOOD STAGE IS 16 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.4 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  WEDNESDAY MORNING.
* IMPACT...AT 18 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

LITTLE WABASH RIVER
 CLAY CITY         16  18.1 SUN 8 AM    18.4   17.6   15.1

$$

07
000 
WGUS83 KILX 020240
FLSILX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
840 PM CST SUN NOV 01 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES.

.THE LITTLE WABASH RIVER IS EXPECTED TO REMAIN FAIRLY STEADY 
INTO MIDDAY SUNDAY...BEFORE BEGINNING A SLOW FALL. 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC025-159-021640-
/O.EXT.KILX.FL.W.0067.000000T0000Z-091103T2200Z/
/CLAI2.1.ER.091031T1424Z.091102T0600Z.091103T1600Z.NO/
840 PM CST SUN NOV 01 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  700 PM SUNDAY THE STAGE WAS 18.2 FEET. 
* FLOOD STAGE IS 16 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY THROUGH LATE 
  TOMORROW MORNING...THEN BEGIN A SLOW FALL. THE RIVER WILL FALL 
  BELOW FLOOD STAGE TUESDAY MORNING.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&
                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

LITTLE WABASH RIVER
 CLAY CITY         16  18.2 SUN 7 PM    18.1   16.5   13.6

$$
GEELHART
000 
WGUS83 KILX 020300 CCA
FLSILX

FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL 
900 PM CST SUN NOV 1 2009

CORECTED OVERVIEW SECTION


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES.

.THE LITTLE WABASH RIVER IS EXPECTED TO REMAIN FAIRLY STEADY 
INTO MIDDAY MONDAY...BEFORE BEGINNING A SLOW FALL. 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC025-159-021640-
/O.EXT.KILX.FL.W.0067.000000T0000Z-091103T2200Z/
/CLAI2.1.ER.091031T1424Z.091102T0600Z.091103T1600Z.NO/
900 PM CST SUN NOV 1 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  700 PM SUNDAY THE STAGE WAS 18.2 FEET. 
* FLOOD STAGE IS 16 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY THROUGH LATE 
  TOMORROW MORNING...THEN BEGIN A SLOW FALL. THE RIVER WILL FALL 
  BELOW FLOOD STAGE TUESDAY MORNING.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&
                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

LITTLE WABASH RIVER
 CLAY CITY         16  18.2 SUN 7 PM    18.1   16.5   13.6

$$
GEELHART
000 
WGUS83 KILX 021440
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
840 AM CST MON NOV 02 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC025-159-030440-
/O.EXT.KILX.FL.W.0067.000000T0000Z-091104T0300Z/
/CLAI2.1.ER.091031T1424Z.091102T0945Z.091103T2100Z.NO/
840 AM CST MON NOV 02 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8 AM MONDAY THE STAGE WAS 18.2 FEET. 
* FLOOD STAGE IS 16 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY AFTERNOON.
* IMPACT...AT 18 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

LITTLE WABASH RIVER
 CLAY CITY         16  18.2 MON 8 AM    16.9   14.5   12.1

$$

07
000 
WGUS83 KILX 040206
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
806 PM CST TUE NOV 03 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC025-159-041606-
/O.EXT.KILX.FL.W.0067.000000T0000Z-091104T2100Z/
/CLAI2.1.ER.091031T1424Z.091103T0400Z.091104T1500Z.NO/
806 PM CST TUE NOV 03 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  700 PM TUESDAY THE STAGE WAS 18.0 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MORNING.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

LITTLE WABASH RIVER
 CLAY CITY         16  18.0 TUE 7 PM    16.4   13.3   11.2

$$
000 
WGUS83 KILX 041438
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
838 AM CST WED NOV 04 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC025-159-042100-
/O.CON.KILX.FL.W.0067.000000T0000Z-091104T2100Z/
/CLAI2.1.ER.091031T1424Z.091103T0400Z.091104T1500Z.NO/
838 AM CST WED NOV 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  630 AM WEDNESDAY THE STAGE WAS 16.4 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE 
  GAGE LOCATION FLOODS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

LITTLE WABASH RIVER
 CLAY CITY         16  16.4 WED 6 AM    13.3   11.2    9.9



$$
000 
WGUS83 KILX 041555
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
955 AM CST WED NOV 04 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC025-159-041625-
/O.CAN.KILX.FL.W.0067.000000T0000Z-091104T2100Z/
/CLAI2.1.ER.091031T1424Z.091103T0400Z.091104T1406Z.NO/
955 AM CST WED NOV 04 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY.
* AT  900 AM WEDNESDAY THE STAGE WAS 15.8 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* FELL BELOW FLOOD STAGE AT  806 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.4 FEET BY TOMORROW
  MORNING.
* IMPACT...AT 16.0 FEET...MINOR FLOODING BEGINS TO AGRICULTURAL LAND 
  ADJACENT TO THE RIVER.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

LITTLE WABASH RIVER
 CLAY CITY         16  15.8 WED 9 AM    13.4   10.9    9.7



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Oct 31, 6:43 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Oct 31, 6:43 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
643 AM CDT SAT OCT 31 2009

.DISCUSSION...
ISSUED 230 AM CDT SAT OCT 31 2009

NORTHWESTERLY UPPER FLOW WILL PREVAIL THROUGH NEXT WEEK...ENSURING
BELOW NORMAL TEMPERATURES AND PRECIPITATION. MAIN FORECAST CHALLENGE
WILL BE TIMING OF SEVERAL WEAK IMPULSES EMBEDDED WITHIN THE
FLOW.

06Z SURFACE ANALYSIS SHOWS COLD FRONT AND ASSOCIATED STEADY RAIN WELL
EAST OF THE REGION...WITH MUCH COOLER AND DRIER AIR FLOWING INTO
CENTRAL ILLINOIS. SECONDARY TROUGH AXIS IS NOTED UPSTREAM ACROSS
IOWA...ACCOMPANIED BY CONSIDERABLE CLOUD COVER AND A FEW
SPRINKLES. ALOFT...RIDGE/TROUGH/RIDGE PATTERN IS IN PLACE FROM WEST
TO EAST ACROSS THE CONUS...WITH PRIMARY LONG-WAVE TROUGH AXIS
ALIGNED ALONG THE MISSISSIPPI RIVER. FURTHER WEST...NEXT SYSTEM OF
INTEREST IS EVIDENT ON WATER VAPOR IMAGERY COMING ONSHORE ACROSS
BRITISH COLUMBIA.

SHORT TERM...TODAY THROUGH MONDAY

FIRST ISSUE TO DEAL WITH TODAY WILL BE SKY COVER. SURFACE TROUGH
AND UPPER SHORT-WAVE CURRENTLY ANALYZED ACROSS IOWA WILL SWING
INTO CENTRAL ILLINOIS THIS MORNING...PROVIDING WEAK LIFT ACROSS
THE AREA. IN ADDITION...STRONG COLD AIR ADVECTION ALOFT BEHIND THE
UPPER WAVE WILL CREATE STEEPENING LAPSE RATES. NAM-WRF CU-RULE
GENERALLY RANGES FROM -4 TO -6 BY 18Z...SUGGESTING SCT-BKN CLOUD
COVER. CURRENT SATELLITE LOOPS ALREADY SHOW AT LEAST PARTIAL CLOUD
COVER UPSTREAM ACROSS THE DAKOTAS INTO IOWA...SO A PARTLY TO
MOSTLY CLOUDY FORECAST SEEMS PRUDENT. GIVEN THE AMOUNT OF EXPECTED
CLOUD COVER AND STRONG LOW-LEVEL CAA...HIGH TEMPERATURES WILL BE
MUCH LOWER THAN IN RECENT DAYS. MOST LOCATIONS WILL SEE READINGS
IN THE LOWER TO MIDDLE 50S...WITH UPPER 40S ACROSS THE NORTHWEST.

ONCE UPPER WAVE PASSES TO THE EAST AND THE SUN SETS...SKIES WILL
BECOME MOSTLY CLEAR AND TEMPS WILL QUICKLY DROP THIS EVENING. BOTH
THE NAM-WRF AND GFS INDICATE SURFACE RIDGE AXIS SHIFTING INTO THE
OHIO VALLEY BY 12Z MON...WHICH WILL ALLOW A WEAK RETURN FLOW TO
SET UP ACROSS THE ILLINOIS RIVER VALLEY LATE TONIGHT. ZONE OF
MID-LEVEL WAA FOCUSED ACROSS IOWA/NORTHWEST ILLINOIS WILL LEAD TO
AN INCREASE IN CLOUD COVER AS WELL...PARTICULARLY NORTHWEST OF THE
I-55 CORRIDOR AFTER MIDNIGHT. END RESULT WILL BE COLDEST OVERNIGHT
LOWS IN THE LOWER 30S ACROSS EAST-CENTRAL AND SOUTHEAST
ILLINOIS...WITH WARMER MIDDLE 30S FURTHER NORTHWEST.

BRITISH COLUMBIA SHORT-WAVE IS PROGGED TO TRACK EASTWARD ACROSS THE
CANADIAN ROCKIES TODAY...THEN INTO ONTARIO BY 12Z MON. AS IT
DOES...IT WILL PUSH A COLD FRONT INTO CENTRAL ILLINOIS ON MONDAY.
MODELS DIFFER SLIGHTLY CONCERNING TIMING OF FROPA...WITH NAM-WRF
RUNNING ABOUT 6 HOURS SLOWER THAN THE GFS. GIVEN PROGRESSIVE
NATURE OF THE PATTERN...WILL SIDE WITH THE FASTER GFS WHICH TAKES
THE FRONT THROUGH THE ENTIRE KILX CWA BY 00Z TUE. BOTH MODELS
SHOW VERY LITTLE IN THE WAY OF MOISTURE RETURN AHEAD OF THE
BOUNDARY...AS THE GULF OF MEXICO REMAINS CUT-OFF BY SURFACE
RIDGING TO THE SOUTH. WILL MAINTAIN SLIGHT CHANCE POPS DURING THE
DAY MONDAY...BUT THINK THESE MAY NEED TO BE DROPPED ENTIRELY IF
CURRENT TRENDS CONTINUE.

LONG TERM...TUESDAY THROUGH FRIDAY

MAIN PROBLEM IN THE EXTENDED WILL BE TIMING OF INDIVIDUAL WAVES IN
THE NORTHWEST FLOW PATTERN...AND WHETHER OR NOT ANY OF THEM CAN
GENERATE LIGHT PRECIP ACROSS CENTRAL ILLINOIS. AS EXPECTED...MODELS
ARE NOT IN VERY GOOD AGREEMENT...SO OVERALL FORECAST CONFIDENCE
REMAINS LOW. AT THIS POINT...AFTER A BRIEF WARM-UP AHEAD OF THE
FIRST WAVE ON MONDAY...WILL KEEP REMAINDER OF EXTENDED BELOW
NORMAL WITH HIGHS MAINLY IN THE 50S. WILL ALSO KEEP THINGS DRY
UNTIL BETTER MODEL CONSENSUS IS ACHIEVED. ANY PRECIP THAT OCCURS
OVER THE NEXT WEEK WILL BE LIGHT...AS SYSTEMS WILL BE FAST-MOVING
AND GENERALLY MOISTURE STARVED.

BARNES
&&

.AVIATION...
ISSUED 643 AM CDT SAT OCT 31 2009

VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES NEXT 24HRS. A BROKEN
DECK IS LEAVING THE AREA WHILE A SMALL ONE IS MOVING IN FROM THE
WEST. THROUGHOUT THE DAY BELIEVE SKIES WILL BE SCATTERED SO SHOULD
BE LOTS OF SUNSHINE. BASED ON SATELLITE TRENDS...SITES COULD SEE
BROKEN CIGS FOR A TIME THIS MORNING...SO HAVE INCLUDED A TEMPO
GROUP TO COVER. MOSTLY CLEAR FOLLOWING THE COLD AIR STRATOCU THIS
AFTERNOON WITH CIRRUS POSSIBLE OVERNIGHT TONIGHT. WINDS SHOULD BE
GUSTY OUT OF THE SOUTHWEST DURING THE DAY BUT TAPER OFF AROUND
SUNSET...THEN LIGHT AND VARIABLE AFTER THAT.

AUTEN
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR ILZ051.

&&
Hazardous weather outlook, Oct 31, 5:59 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
559 AM CDT SAT OCT 31 2009

ILZ027>031-036>038-040>044-047>050-052>054-061-011100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-SCHUYLER-SCOTT-SHELBY-
STARK-TAZEWELL-WOODFORD-
559 AM CDT SAT OCT 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING IS OCCURRING ALONG THE ILLINOIS RIVER DOWNSTREAM
OF PEORIA AROUND HAVANA TO BEARDSTOWN. THIS FLOODING WILL CONTINUE
FOR THE NEXT FEW DAYS AND WILL DEVELOP AROUND PEORIA BY SUNDAY
EVENING.

MINOR FLOODING IS OCCURRING ALONG THE SANGAMON RIVER AT
MONTICELLO...OAKFORD AND CHANDLERVILLE. MINOR FLOODING IS ALSO
EXPECTED TO CONTINUE ON THE MACKINAW RIVER AT CONGERVILLE...THE
SPOON RIVER AT LONDON MILLS AND THE SALT CREEK AT GREENVIEW. THIS
FLOODING WILL CONTINUE FOR THE NEXT COUPLE OF DAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ045-046-055>057-062-063-066>068-071>073-011100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-RICHLAND-VERMILION-
559 AM CDT SAT OCT 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING IS EXPECTED TO DEVELOP ALONG THE LITTLE WABASH
RIVER AT CLAY CITY THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ051-011100-
SANGAMON-
559 AM CDT SAT OCT 31 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE DAM OPERATOR REPORTED THAT WATER IS BEING RELEASED FROM
SPAULDING DAM AT LAKE SPRINGFIELD. BECAUSE OF THIS THERE IS
SUBSTANTIAL FLOW OF WATER IN SUGAR CREEK DOWNSTREAM OF SPAULDING
DAM. IF YOU LIVE IN THE LOW LYING AREAS BELOW SPAULDING DAM ON
SUGAR CREEK KEEP ABREAST OF THE SITUATION AND STAY ALERT TO
CHANGING CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AS THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 7:30 PM CDTAreal Flood AdvisoryILXLogan12 hr
Oct 30, 9:14 PM CDTRiver Flood WarningILXMason, Menard62 hr
Oct 31, 7:35 AM CDTAreal Flood AdvisoryILXLogan6 hr
Oct 31, 11:36 AM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford12 days

Nearby

River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.